Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 113, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 3, 2025, 9:27 AM EDT for Gwinnett County, Georgia. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2025, 9:27 AM EDT (13:27 UTC)
- Expired
- Aug 3, 2025, 3:57 PM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 11.86 ft at Aug 3, 2025, 10:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
820
WGUS42 KFFC 031327
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
927 AM EDT Sun Aug 3 2025
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Pew Creek at Patterson Road near Lawrenceville affecting Gwinnett
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC135-040130-
/O.NEW.KFFC.FL.W.0113.250803T1327Z-000000T0000Z/
/LAWG1.1.ER.250803T1304Z.250803T1315Z.000000T0000Z.UU/
927 AM EDT Sun Aug 3 2025
...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Pew Creek at Patterson Road near Lawrenceville.
* WHEN...From this morning until further notice.
* IMPACTS...At 11.0 feet, Minor flooding of the natural flood plain
begins. The parking lot of the Saratoga Swim and Tennis Club
downstream from the river gauge begins to flood.
* ADDITIONAL DETAILS...
- At 9:15 AM EDT Sunday the stage was 11.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 AM EDT Sunday was 11.3 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.3 feet on 01/04/2024.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$1 follow-up statement
954
WGUS82 KFFC 031957
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
357 PM EDT Sun Aug 3 2025
...The Flood Warning is cancelled for the following rivers in
Georgia...
Pew Creek at Patterson Road near Lawrenceville affecting Gwinnett
County.
GAC135-032100-
/O.CAN.KFFC.FL.W.0113.000000T0000Z-250803T1957Z/
/LAWG1.1.ER.250803T1304Z.250803T1400Z.250803T1450Z.UU/
357 PM EDT Sun Aug 3 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pew Creek at Patterson Road near Lawrenceville.
* ADDITIONAL DETAILS...
- At 3:15 PM EDT Sunday the stage was 6.2 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 3, 6:51 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 3, 6:51 AM EDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 651 AM EDT Sun Aug 3 2025 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Monday) Issued at 334 AM EDT Sun Aug 3 2025 Current radar loop shows scattered showers across north and central GA. We are still mainly under the influence of the wedge of high pressure that continues to build SW down the eastern seaboard. This wedge is keeping things very stable across the CWA as we have not seen much in the way of thunder this morning. It appears this wedge has built in fairly deep into the state as we are seeing east winds as far south as Albany (ABY) in SW GA. This wedge is expected to dominate the weather pattern into the long term forecast periods keeping north and central GA in a moist/stable environment. Outside of the wedge a stationary front has set up across south GA and is acting as a catalyst pumping moisture in across the region. This moisture is almost tropical like as PWs stay in the 1.5" to 2.5" range through the short term. Current QPF amounts are 1-2 inches Today, Monday, and again Tue. This would give us a 3 day total of 2-4 inches with isolated higher amounts. This would also put the higher amounts across central GA being in closer proximity to the stationary frontal boundary. WPC has placed the majority of our CWA under a Marginal risk of flooding with our last row of counties in a slight risk. We are under another Marginal Risk for the entire state Monday. Temps will continue to fall with highs Today and Monday mainly in the 60s and 70s with some lower 80s across our southern CWA. 01 && .LONG TERM... (Monday night through Saturday) Issued at 334 AM EDT Sun Aug 3 2025 Key Messages: - Wet and unsettled weather with daily showers and storms this week, likely leading to flooding issues. - Cooler than normal temperatures during the upcoming week, returning to around normal by the weekend. The primary concern throughout the long term period will be flooding, as multiple days of rainfall result in saturated soils and rising rivers, creeks, and streams. This is being driven by the combination of mid-level troughing over the Southeast US, surface high pressure over the Mid-Atlantic, and a frontal boundary stalled over southern GA. The resulting setup is persistent northeast/easterly surface flow with a wedge of cooler air, while warm and moist air is riding overtop of the wedge within low to mid-level south-southwest flow. PWAT values through mid week will generally be around 2-2.2", with forcing from the frontal boundary and mid-level trough supporting widespread showers and thunderstorms each day. The days with highest coverage, and therefore highest flooding threat, look to be Tuesday and Wednesday as a stout mid-level shortwave within the broad troughing drops into the Lower Mississippi Valley. During this period, both flash flooding and river flooding will be a concern, especially given the wet conditions leading up to it. On Thursday and Friday, the trough axis looks to gradually shift east over the state, resulting in a drier airmass moving in with shower and thunderstorm chances returning to around normal for this time of year. Overall, temperatures across the area will be much cooler than normal through mid-week due to the combination of the wedge, cloud cover, and rainfall. Temperatures start to trend warmer, back to near normal, from late week into next weekend. Culver && .AVIATION... (12Z TAFS) Issued at 644 AM EDT Sun Aug 3 2025 Scattered showers across the area so could see some precip over the next few hours at the ATL/AHN area TAF sites. Mainly just some light rain but expecting these showers to continue moving northward. Will see more precip this afternoon more numerous across the CSG/MCN areas. Ceilings will stay on the MVFR to IFR range through the period with east winds in the 6-12kt range. VSBYS will be mainly in the VFR range but will see some MVFR VSBYs in and around showers. //ATL Confidence...12Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 75 64 74 63 / 70 30 50 60 Atlanta 74 65 73 66 / 60 30 50 70 Blairsville 71 59 73 60 / 70 30 30 60 Cartersville 76 65 76 65 / 60 20 40 60 Columbus 81 68 78 69 / 70 60 80 70 Gainesville 74 64 73 65 / 60 30 40 60 Macon 76 67 77 67 / 70 50 80 70 Rome 77 65 78 65 / 60 20 30 50 Peachtree City 74 64 73 64 / 60 40 60 70 Vidalia 79 69 80 69 / 80 60 80 50 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....Culver AVIATION...01
Hazardous weather outlook, Aug 3, 8:19 AM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 819 AM EDT Sun Aug 3 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 819 AM EDT Sun Aug 3 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers will bring locally heavy rainfall to portions of the area through Tonight. Rainfall amounts of 1-3 inches with locally higher amounts up to 5 inches could lead to localized flash flooding through Monday morning. Thus a Flood Watch is in effect through this time. We could also see some thunderstorms across portions of central GA but not expecting any severe storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A Flood Watch remains in effect through Monday evening. Isolated to scattered showers and thunderstorms are expected, especially during the afternoon and evening hours, through most of the week. Persistent rainfall over the next few day could pose a flooding threat, particularly across central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed flooding or severe weather to the NWS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:38 PM EDT | Special Weather Statement | FFC | Whitfield | 37 min |
| Aug 2, 8:52 PM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 4 hr |
| Aug 2, 9:38 PM EDT | Flash Flood Warning | FFC | Chattooga, Floyd | 3 hr |
| Aug 2, 10:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Aug 2, 11:07 PM EDT | Flash Flood Warning | FFC | Floyd, Polk | 98 min |
| Aug 3, 7:48 AM EDT | River Flood Warning | FFC | Whitfield | 12 hr |
| Aug 3, 8:09 AM EDT | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 3 days |
| Aug 3, 8:14 AM EDT | Flash Flood Warning | FFC | Newton, Rockdale, Walton | 5 hr |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.